MAUDE Adverse Event Report: BD CARIBE LTD. BD MICROTAINER® QUIKHEEL¿ LANCET; MANUAL SURGICAL INSTRUMENT FOR GENERAL USE

BD CARIBE LTD. BD MICROTAINER® QUIKHEEL¿ LANCET; MANUAL SURGICAL INSTRUMENT FOR GENERAL USE
Model Number 368101
Medical Device Problem Code Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/17/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that while using bd microtainer® quikheel¿ lancet, the barcode was unable to be read correctly.This occurred on one lancet.There was no patient impact reported.The following information was provided by the initial reporter: "itt was possible to read the barcode, but the lot number and the expiration date were determined incorrectly.It was considered that the barcode could not be identified correctly because an illegal character "!" or "t" was entered at the end of the barcode number.".
 
Additional Manufacturer Narrative
H.3.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that while using bd microtainer® quikheel¿ lancet, the barcode was unable to be read correctly.This occurred on one lancet.There was no patient impact reported.The following information was provided by the initial reporter: "itt was possible to read the barcode, but the lot number and the expiration date were determined incorrectly.It was considered that the barcode could not be identified correctly because an illegal character "!" or "t"was entered at the end of the barcode number.".
 
Additional Manufacturer Narrative
H.6 investigation summary: "material #: 368100; lot/batch #: 2301569.Bd had not received samples or photos depecting lot 2301569 for investigation.Therefore, retention samples from bd inventory were evaluated by visual examination and functional testing, each having their barcodes scanned, and no issues were observed relating to incorrect barcode as all samples met specifications.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.There were no related quality issues during manufacturing of the product.This complaint is unable to be confirmed for the indicated failure mode incorrect barcode.Bd was not able to identify a root cause for the indicated failure mode.Complaints received for this device and reported condition will continue to be tracked and trended.Our business team regularly reviews the collected data for identification of emerging trends.".

Brand Name
BD MICROTAINER® QUIKHEEL¿ LANCET
Common Device Name
MANUAL SURGICAL INSTRUMENT FOR GENERAL USE
Manufacturer (Section D)
BD CARIBE LTD.
road 31
k.m. 24.3
juncos IA
Manufacturer (Section G)
BD CARIBE LTD.
road 31
k.m. 24.3
juncos IA
Manufacturer Contact
phillip emmert
5859 farinon drive
san antonio, TX 78249
8448235433
MDR Report Key17317217
Report Number2618282-2023-00055
Device Sequence Number20357441
Product Code FMK
UDI-Device Identifier50382903681018
UDI-Public50382903681018
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K223243
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number368101
Device Catalogue Number368101
Device Lot Number2301569
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/27/2023
Supplement Date Received by Manufacturer07/14/2023
Initial Report FDA Received Date07/13/2023
Supplement Report FDA Received Date07/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown